Author Topic: Feeling worse when i take my valium tapered dose  (Read 96 times)

[Buddie]

Feeling worse when i take my valium tapered dose
« on: November 16, 2019, 07:15:22 am »
Ive been taking Valium for 6.5 yrs. 10 to 15 mg a day of Valium. In July I dropped to 10mg. Then another 2.5mg in Aug. Stayed until I was stabilized for work. I was occasionally drinking a beer or two and coffee. Quit Alcohol and coffee for good when I tapered down to 5mg. I feel so much better now.. no anxiety but mainly just fatigue and brain fog. Now I am currently doing micro tapering and currently at 4.7mg a day. I have noticed this past week that I have been sleeping much better getting about 8 to 9 hrs a day. Then, when i take my tapered dose of 4.7mg, I feel worse and feel unwanted tention around my chest. Has anyone dealt with this? Can someone give me some advise for me? Iím very motivated to do a fast taper at this point and get it over with as well..
Note: Iím not taking any other meds, just Valium. Only Supp I take atm is Mag and Zinc.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Feeling worse when i take my valium tapered dose
« Reply #1 on: November 16, 2019, 08:21:34 am »
Make sure the chest tightness is related to the med and not a separate issue cropping up.

Sometimes people can have the opposite reaction to the Benzo. According to med literature, it's supposed to be uncommon. https://www.ncbi.nlm.nih.gov/pubmed/15460178 That said, many people on the forum report odd reactions or even opposite reactions to meds they've taken for long times during withdrawal. The underlying question becomes ,"when do I stop it?" According to my experience and what others report, do not abruptly stop a taper as it causes more problems.

The micro taper seems reasonable. You've done very well to come from 10mg in July to less than 5mg by November.  Due to how long you've taken the drug, you may be "feeling the effects" of fewer receptors and lower natural GABA now you're at <50%. Body might need more time to pick up. Know you're motivated to move forward, but could consider slowing it down or even holding a dose for 3 days to see if things improve.

Even though your dose is small, perhaps you could try taking it 1/2 twice a day versus all at once. See if it helps. Conventional wisdom says Valium is long acting, why split a dose? It can make a difference.

Anti excitatory supplements are niacin (I use non-flush), taurine, and buffered vitamin C. Adding those in may ease you through this phase. Taurine needs to be taken with food.  All can be used as needed.

Good luck getting this sorted.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Feeling worse when i take my valium tapered dose
« Reply #2 on: November 16, 2019, 07:23:26 pm »
Thanks for the advise :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.